Bloating and discomfort after peglyte - IBS Constipation (IBS-C) and Chronic Constipation - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

Bloating and discomfort after peglyte

Bloating Gas Colonoscopy Constipation Peglyte Laxative

  • Please log in to reply
2 replies to this topic

#1 GilmoreGirl

GilmoreGirl

    Regular Member

  • Members
  • PipPip
  • 82 posts

  • IBS Penpal
  • Country:Canada

Posted 22 April 2017 - 01:07 PM

Advertisement
Hi,

I recently had a rectal surgery and unfortunately got pretty backed up from the pain meds after. I had to take half a bowel prep (peglyte - 2L) to finally get things moving. I'm pretty sure I literally emptied my colon - which was really full as seen in the X-ray I had done before.

I have ibs, and have normally had problems with loose stool and cramping/gas. But, when I was backed up, I felt better than normal. Much less bloating and stomach discomfort - which seems opposite to what is logical.

I finished drinking the prep late Thursday night, stopped going mid morning the following day, and it is now Saturday afternoon. I feel like I have tons and tons of trapped gas, but it's not coming out. Very uncomfortable and feel lots of movement in my insides.

Is this normal following drinking a solution like peglyte? Is it just because my bowels are empty, or am I back to the old pattern of pain and bloating? I've been trying to snack but it seems to be making things worse. I remember feeling like this after a colonoscopy but I thought it was from the test itself, not the prep. It was a flavoured solution, could the sweetener be causing the bloating?

I have to now drink restoralax/miralax on a regular basis...will this bother my stomach in a similar way?

Thanks all.

#2 flossy

flossy

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 2145 posts
  • Country:United States

Posted 22 April 2017 - 04:39 PM

Hi GilmoreGirl -

 

I've was on oxycodone for a couple of rectal surgeries myself, and yes the meds definitely block you up. (I took extra Intestinal Formula # 1's to help get things moving inside me.)

 

Yes, having gas after a colonoscopy is normal.

 

Unfortunately, you are probably back to your old pattern of  pain and bloating. When you've had IBS for over a year or so it very seldom goes away on its own, especially if it runs in the family. I would recommend you take aloe vera gels (or liquid) for the pain and discomfort, I take 2 of them 3 times a day, with meals. Also you didn't say if you have IBS-C/D/or A, but if you have C like me I definitely recommend you take something else every day to help you go.

 

You can take Beano & simethicone pills (generic name: Equate Gas Relief) to help with the gas.

 

Good luck and keep us posted!



#3 GilmoreGirl

GilmoreGirl

    Regular Member

  • Members
  • PipPip
  • 82 posts

  • IBS Penpal
  • Country:Canada

Posted 22 April 2017 - 05:14 PM

Thanks.

I didn't actually have a colonoscopy - just the prep. So I'm wondering if this could be from that.

I've felt pretty good ibs wise the past while, this has only returned since I've cleared my system out.

I normally have gas, cramps, and loose stool with my ibs, but only go once a day. I have some pelvic floor problems that cause some constipation, but not due to slow transit or hard stools, except for when I took the opiate.

I take amytriptiline, probiotics, and ibguard for my ibs. I take miralax daily since my surgery. I was feeling good post op until I took the peglyte to clear me out.





Also tagged with one or more of these keywords: Bloating, Gas, Colonoscopy, Constipation, Peglyte, Laxative


Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here